# SDR FDEA202007071452

- Difficulty date: July 7, 2020
- Submitted: July 14, 2020
- Operation: Air carrier
- Aircraft: N602FE
- Make and model: Doug MD-11F
- Aircraft serial: 48402
- Aircraft time: 87,845 hours, 22,177 cycles
- System (JASC): 3444 · Ground Proximity System
- Part: Receiver
- Part number: 6224542222
- Part serial: 1142
- Condition: Failed
- Location: Radio Altimeter
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: J

## Discrepancy

IMMEDIATELY AFTER TAKEOFF, SPURIOUS CAWS WARNINGS BEGAN WITH CONSTANT RAD ALT CALL OUTS.  AT ABOUT 4000 FEET MSL 'TAILSTRIKE GO AROUND' ALERT AND AP/AT DISCONNECTED.  UNABLE TO RECONNECT AP OR AT AT THIS TIME.  AFTER CLIMB TO FL200 AND NO IMPROVEMENT TO CONDITION OF AUTOPILOT AND AUTOTHROTTLE, RETURN TO WSSS, APPROX 93LBS OF FUEL DUMPED.  AFTER DESCENT TO FL140, WE WERE ABLE TO USE AUTOPILOT BUT NO AUTOTHROTTLES.  SPURIOUS CAWS ALERTS BEGAN AT 2500' MSL ON APPROACH AND CEASED PRIOR TO 500'.  FROM 500' TO TOUCHDOWN ALL CAWS ALERTS WERE APPROPRIATE.  INSPECTION PERFORMED AND FOUND RA-2 RCVR COAX CABLE C6-15 SHIELD OPEN.  REPLACED COAX CABLE REF WDM 34-42-02 AND BOTH ANTENNAS A3-8 (RA-2 XMTR) AND A3-10 (RA-2 RCVR) REF 34-42-03-4.  REPLACED RA-2 TRANSCEIVER AND CARRIED OUT FUNCTIONAL TEST AND AUTOLAND TEST REF 34-42-01-2.  ALL SATIS.  A/C OK FOR SERVICE.
